Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 98, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 8, 2013, 1:47 AM CDT for Knox County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2013, 1:47 AM CDT (06:47 UTC)
- Expired
- Sep 8, 2013, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS53 KILX 080647
SVRILX
ILC095-080730-
/O.NEW.KILX.SV.W.0098.130908T0647Z-130908T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
147 AM CDT SUN SEP 8 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 230 AM CDT
* AT 142 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KNOXVILLE...
AND MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GILSON...MAQUON...YATES CITY...WILLIAMSFIELD...DELONG AND DAHINDA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 74 BETWEEN MILE MARKERS 43 AND 67...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIND DAMAGE
TO LARGE BRANCHES NEAR GALESBURG. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4099 8999 4071 8999 4072 9030 4087 9044
4104 9044
TIME...MOT...LOC 0647Z 316DEG 6KT 4085 9030
HAIL...0.75IN
WIND...60MPH
$$
SHIMON2 follow-up statements
473
WWUS53 KILX 080708
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
208 AM CDT SUN SEP 8 2013
ILC095-080730-
/O.CON.KILX.SV.W.0098.000000T0000Z-130908T0730Z/
KNOX IL-
208 AM CDT SUN SEP 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KNOX
COUNTY UNTIL 230 AM CDT...
AT 204 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GILSON...AND
MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GILSON...MAQUON...YATES CITY...WILLIAMSFIELD AND MIDDLE GROVE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 74 BETWEEN MILE MARKERS 43 AND 67...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIND DAMAGE
ACROSS SOUTHERN KNOX COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4099 8999 4071 8999 4072 9030 4087 9044
4104 9044
TIME...MOT...LOC 0708Z 316DEG 6KT 4082 9027
HAIL...<.75IN
WIND...60MPH
$$
SHIMON725
WWUS53 KILX 080728
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
228 AM CDT SUN SEP 8 2013
ILC095-080737-
/O.EXP.KILX.SV.W.0098.000000T0000Z-130908T0730Z/
KNOX IL-
228 AM CDT SUN SEP 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY WILL
EXPIRE AT 230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN AND FLASH FLOODING IS STILL POSSIBLE WITH THIS
THUNDERSTORM. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM FOR
SOUTHERN KNOX COUNTY.
LAT...LON 4099 8999 4071 8999 4072 9030 4087 9044
4104 9044
TIME...MOT...LOC 0727Z 180DEG 0KT 4082 9028
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:05 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 7, 11:05 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1105 PM CDT Sat Sep 7 2013 .DISCUSSION... ISSUED 835 PM CDT Sat Sep 7 2013 Weak cool front was located from extreme southern Wisconsin southwest through south central Iowa early this evening. Several waves of low pressure were noted on the boundary, which is effectively slowing the southward push to the front. Convection has had a tough time developing thanks to dry air at the low levels and a rather impressive cap that has been in place from this afternoon through early this evening. 00z ILX sounding showing sfc base cin of -293 j/kg with some weak elevated instability noted, but that is with a parcel being lifted at 650 mb and above! Not seeing any significant lift on satellite other than the weak impulses drifting southeast into our area about every two to three hours. Impressive accas field over our area and to our west and northwest over Iowa but nothing has been able to get organized. Will make some downward adjustments to our precip chances but still keep our evening scattered wording going. Later tonight as the front approaches, will continue to keep low chance pops going. Update should be out around 900 pm. && .AVIATION... ISSUED 1100 PM CDT Sat Sep 7 2013 Latest surface analysis indicating a weak cool front edging slowly south from just north of ORD west-southwest thru southeast Iowa. Widely scattered showers were occurring along the boundary and that will be the main forecast concern overnight along with the potential for some brief mvfr cigs immediately behind the cool front by dawn Sunday, affecting mainly PIA and BMI. Rather low confidence on placement of any showers tracking east southeast into our area overnight so VCTS or VCSH should cover it as even if we do get a shower to pass over a TAF site, cigs will remain VFR as it looks now. Forecast soundings do try to bring some mvfr cigs south to north central IL by morning which may affect PIA and BMI for a time in the 12z-16z time frame. Will continue with previous trends in keeping a lower scattered group for now and see how the lower cigs progress south overnight. Forecast soundings also indicating the potential for some sct-bkn cumulus to develop by late morning or early afternoon just behind the frontal boundary...which by early afternoon should be south of the TAF sites. Surface winds tonight will be light from a southeast to south direction, and then as the front pushes thru the area, winds will shift into an easterly direction at 7 to 12 kts on Sunday. Smith && .PREV DISCUSSION... ISSUED 300 PM CDT Sat Sep 7 2013 SHORT TERM...Today through Tuesday SPC added a slight risk of severe storms this evening from Lincoln northward where 15% risk of large hail and damaging wind gusts as cold front over central parts of WI & IA presses se into nw IL. Increase pops to 30-50% across northern areas tonight due to this. Vertical wind shear is 30-35 kts and have MLCAPES of 1500-2500 j/kg and helping support a small MCS over southern Lake Michigan. Some develop of thunderstorms possible further sw across northern IL and IL river valley by sunset and then progressing se over central IL during tonight. Some patchy fog possible over area overnight and if clouds are slower to move into southeast IL, fog could become more widespread near the Wabash River overnight. Lows in the mid to upper 60s. Frontal boundary to be near central IL Sunday and continue a chance of showers and thunderstorms. Still quite warm with highs in the upper 80s to near 90F and humid dewpoints in the upper 60s. SPC keeps the slight risk of severe storms for day2 over the northern plains. Even hotter conditions expected Monday and Tuesday with highs 90 to 95F Monday and in the 90s Tuesday with western areas in the upper 90s as 590 dm 500 mb high pushes east into the mid ms valley. LONG TERM...Tuesday night through Saturday Models continue showing a cold front settling southward over IL Wednesday night and will continue a chance of showers and thunderstorms ahead of it Wednesday and along it Wednesday night. Still very warm and humid Wed with highs in the upper 80s and lower 90s. Drier and cooler conditions expected behind the front late in the work week with highs in the low to mid 80s Thu and 75 to 80F on Friday. Lingered just a slight chance of convection Thu south of I-72. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 7, 3:11 PM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT SAT SEP 7 2013 ILZ027>031-036>038-041>043-081100- DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-STARK- TAZEWELL-WOODFORD- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. THERE IS A SLIGHT CHANCE FOR THE THUNDERSTORMS TO PRODUCE DAMAGING WINDS AND SLIGHT HAIL SHOULD STORMS DEVELOP LATER THIS AFTERNOON AND INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. ADDITIONAL CHANCES OF STORMS WILL COME NEXT WEDNESDAY AND WEDNESDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS EVENING AFTER 6PM SHOULD STORMS DEVELOP. ILZ040-044>057-061>063-081100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR- MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY- VERMILION- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE... ALTHOUGH GUSTY WINDS MAY DEVELOP IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. ADDITIONAL CHANCES OF STORMS WILL COME NEXT WEDNESDAY AND WEDNESDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ066>068-071>073-081100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HJS
In the hours before
Special weather statement, Sep 8, 1:38 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
138 AM CDT SUN SEP 8 2013
ILZ027-036-080745-
FULTON-KNOX-
138 AM CDT SUN SEP 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON AND SOUTHERN KNOX
COUNTIES UNTIL 245 AM CDT...
AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KNOXVILLE...OR 7 MILES SOUTHEAST OF
GALESBURG...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GILSON...
MAQUON...
LONDON MILLS...
FAIRVIEW...
FARMINGTON...
YATES CITY...
OTHER LOCATIONS AFFECTED INCLUDE...EAST GALESBURG...DELONG AND MIDDLE
GROVE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4092 8999 4073 8999 4057 8999 4067 9027
4082 9044 4106 9044
TIME...MOT...LOC 0638Z 318DEG 11KT 4086 9032
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:38 AM CDT | Special Weather Statement | ILX | Knox | 67 min |
| Sep 8, 2:12 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| Sep 8, 3:18 AM CDT | Special Weather Statement | ILX | Fulton | 57 min |
| Sep 8, 3:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 54 min |
| Sep 8, 4:05 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 40 min |
| Sep 8, 4:10 AM CDT | Flash Flood Warning | ILX | Fulton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.